Itching terribly

Discussion in 'Fibromyalgia Main Forum' started by namow, Apr 17, 2006.

  1. namow

    namow New Member

    I need some help here! I am itching really bad on my ears now going towards my face. y ears are so red they feel like they are on fire. Already went to the doctor and he didn't think much of it and prescribed a cream that no pharmacy can find....any sugestions?
  2. mme_curie68

    mme_curie68 New Member

    I think WakeMe meant liver problems - a blocked bile duct can cause bilirubin to back up in the liver and can lead to itchy skin and jaundice.

    Do you have a history of gallstones or liver disease?

    Do you have hives (little welts like a bug bite that are red and itchy)?

    If you have hives, I would agree with WakeMe and think allergy - shampoo, soap, perfume, hair spray, new hair product like gel or pomade?

    The other possibility I can think of that is not very pleasant is something parasitic, like head lice. If you had nits coming around the hairline and biting, you could have an allergic reaction to their "saliva". Did the doc check your scalp?

    Unfortunately, lice can be passed very easily person to person or from contact with an area that an infected person has had contact with (like a high-backed seat on a commuter train).

    My Grandma had psoriasis. That can be very itchy as well starts red and then gets scaly.

    Hope that cream helps you.

    Hugs,
    Madame Curie



  3. Fibrolady37

    Fibrolady37 New Member

    namow you arent on your own i itch terribly all over i take chlorphenamine for my various allergies.
    I have a small patch on my left elbow & it itches like mad i just cant seem to get any relief.
    If your doc gaave you some cream but its no good go back & tell him you need something else.
    Also dont forget you can get in touch with doctors on here ive been on this site for 10 years ive never mailed them.
    I will do now thought because its so handy knowing you can get advice etc.
    Hope you get some relief take care fibrolady37
  4. namow

    namow New Member

    I was checked for lice even though I didn't think I had that problem, checked for liver, all normal but I'm ITCHING and my ears feel on fire!!!
  5. catsrock157

    catsrock157 New Member

    My first instance with the hot flashes and sweats started with my ears. I would feel this immense heat coming off them, and they would be beet red. My then doctor told me it was mini hot flashes..well, ten years later, it is happening all over my body, except now my hands itch. It's strange..They start to swell up,,,discolor (kinda of a red and white blotchy look). Palms start sweating and get tingly, then the itching starts..Sometimes I get these little watery looking blisters that raise up on my palms when this happens. It always happens to me when I use my hands to grasp something (like wringing out a washcloth) or when I am upset and nervous.

    My doctor ruled out menopause as I explained in an early reply to a post just last week. Next thing he is going to rule out for the third time with my hands is carpal tunnel. My feet also do this swelling, blotchy, itchy, sweating, blistery thing when I walk too much. I'm curious to find out if this new thing is fibro related. My doctor is almost positive it is..

    good luck to you.
    catsrock157
  6. mme_curie68

    mme_curie68 New Member

    Ugh - so sorry to hear no relief yet.

    Having an itch that can't be scratched into submission is lousy.

    Have you tried something astringent? I was thinking maybe witch hazel might soothe the area. Or the unattractive, but classic calamine lotion...

    I get hives on my scalp - stress and allergy related - they are very itchy - the only thing that has worked for me is the Scalpicin topical solution - the alcohol/hydrocortisone only formula .

    The more I think about the problem the more I wonder if maybe the nerves in your ears are "over-reacting" - like they started getting itchy due to exposure to the "mystery substance" and now the irritation is so entrenched that the reaction is self-perpetuating - I'm thinking that if you try to anesthetize them - with ice packs to kind of knock everything out by numbing it and taking benadryl to attack the histamines and get those out of the way...maybe that would give the nerves a break and stop the cycle?

    If you try it, let me know - I would be interested it that worked. We know that FM can produce "sensory overload" of the skin...

    Hugs,
    Madame Curie




  7. code34me

    code34me New Member

    I have been posting some topics on itching for me also latley. It has been about 3 months of itching all over but mostly on my head, I have a little itch and scratch it and it turns into an itch fest!

    I just figured it out today! During the time I started itching I was having problems with my marriage and was heading for a divorce. I got the new cuddle Ewe at that time and new sheets. That was the only thing I had changed during the time I started itching.

    I just recently ran out of my Cymbalta and it took me a couple of days to get RX filled. I took it as soon as I got today and a couple of hours later I was itching like crazy!

    I had not thought of the Cymbalta because I have been on it for so long. But during the time I was haveing trouble with husband my doc raised my dose from 60 mg to 90mg. As I was itching today I thought OMG I have not itched for the last two days when I did not have my Cymbalta! I think it is the higher dose that is causeing the itching!

    It is 4:10 a.m. I took my dose late in the day and here I sit itching like crazy not able to sleep! It seems like you have gone over and over what could be causeing your itching and cant figure it out but....there always ends up being some logical answer. So dont fret treat the symptoms and it will come to you (mabey) LOL I take Benadryl for it alot at night (makes me sleepy) and will talk to my doc next week about the meds.

    Take care of you! Codey

    P.S. Things have worked out with hubby he is being much more thoughtful to the whole family!
    [This Message was Edited on 04/18/2006]

[ advertisement ]